Alert archive / Texas / Gale Warnings in 2020

Gale Warning 2, NWS Corpus Christi, TX

February 20, 2020

NWS Corpus Christi, TX issued this gale warning at Feb 20, 2020, 3:21 AM CST. It took effect at Feb 20, 2020, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2020, 3:21 AM CST (09:21 UTC)
In effect from
Feb 20, 2020, 3:00 PM CST
Expired
Feb 21, 2020, 2:45 AM CST
In force
12 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

485 
WHUS74 KCRP 200921
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
321 AM CST Thu Feb 20 2020

GMZ250-255-270-275-201730-
/O.CON.KCRP.SC.Y.0014.200220T1500Z-200220T2100Z/
/O.UPG.KCRP.GL.A.0001.200220T2100Z-200221T1200Z/
/O.NEW.KCRP.GL.W.0002.200220T2100Z-200221T1200Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
321 AM CST Thu Feb 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM CST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
FRIDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 knots with 
  gusts up to 40 knots and seas 6 to 11 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 knots with gusts up 
  to 30 knots and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 6 AM 
  CST Friday. For the Small Craft Advisory, from 9 AM this 
  morning to 3 PM CST this afternoon.

* IMPACTS...Gale force winds and high seas will result in
  dangerous marine conditions which could result in capsized or
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-201730-
/O.EXT.KCRP.SC.Y.0014.200220T1500Z-200221T1200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
321 AM CST Thu Feb 20 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 AM CST FRIDAY...

* WHAT...North winds around 20 knots with gusts up to 30 knots 
  and choppy waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 9 AM this morning to 6 AM CST Friday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
504 
WHUS74 KCRP 202110
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
310 PM CST Thu Feb 20 2020

GMZ270-275-210515-
/O.EXP.KCRP.SC.Y.0014.000000T0000Z-200220T2100Z/
/O.CON.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/
/O.NEW.KCRP.SC.Y.0015.200221T1200Z-200221T2100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
310 PM CST Thu Feb 20 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...For the Gale Warning, north winds 25 to 30 knots with
  gusts up to 40 knots and seas 7 to 11 feet. For the Small Craft
  Advisory, north winds 15 to 25 knots with gusts up to 30 knots 
  and seas 7 to 10 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...For the Gale Warning, until 6 AM CST Friday. For the 
  Small Craft Advisory, from 6 AM to 3 PM CST Friday.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ250-255-210515-
/O.EXP.KCRP.SC.Y.0014.000000T0000Z-200220T2100Z/
/O.CON.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/
/O.NEW.KCRP.SC.Y.0015.200221T1200Z-200221T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
310 PM CST Thu Feb 20 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST FRIDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...For the Gale Warning, north winds 20 to 25 knots with 
  gusts up to 35 knots and seas 5 to 8 feet. For the Small Craft 
  Advisory, north winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...For the Gale Warning, until 6 AM CST Friday. For the 
  Small Craft Advisory, from 6 AM to noon CST Friday.

* IMPACTS...Gale force winds and high seas will result in
  dangerous marine conditions which could result in capsized or
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-210515-
/O.EXT.KCRP.SC.Y.0014.000000T0000Z-200221T1800Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
310 PM CST Thu Feb 20 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...North winds 20 knots with gusts up to 30 knots and 
  choppy to occasionally rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until noon CST Friday.

* IMPACTS...Strong winds and occasionally rough bay conditions 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
402 
WHUS74 KCRP 210450
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1050 PM CST Thu Feb 20 2020

GMZ270-275-211300-
/O.CON.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/
/O.CON.KCRP.SC.Y.0015.200221T1200Z-200221T2100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1050 PM CST Thu Feb 20 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST
FRIDAY...

* WHAT...For the Gale Warning, north winds 25 to 30 knots with
  gusts up to 40 knots and seas 7 to 11 feet. For the Small Craft
  Advisory, north winds 20 to 25 knots with gusts up to 30 knots 
  and seas 7 to 10 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...For the Gale Warning, until 6 AM CST Friday. For the 
  Small Craft Advisory, from 6 AM to 3 PM CST Friday.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ250-255-211300-
/O.CON.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/
/O.CON.KCRP.SC.Y.0015.200221T1200Z-200221T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
1050 PM CST Thu Feb 20 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST
FRIDAY...

* WHAT...For the Gale Warning, north winds 20 to 25 knots with 
  gusts up to 35 knots and seas 5 to 8 feet. For the Small Craft 
  Advisory, north winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...For the Gale Warning, until 6 AM CST Friday. For the 
  Small Craft Advisory, from 6 AM to noon CST Friday.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-211300-
/O.CON.KCRP.SC.Y.0014.000000T0000Z-200221T1800Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
1050 PM CST Thu Feb 20 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...North winds 20 knots with gusts up to 30 knots and 
  choppy to occasionally rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until noon CST Friday.

* IMPACTS...Strong winds and occasionally rough bay conditions 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
993 
WHUS74 KCRP 210845
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
245 AM CST Fri Feb 21 2020

GMZ270-275-211815-
/O.CAN.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/
/O.EXT.KCRP.SC.Y.0015.200221T0845Z-200221T2100Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
245 AM CST Fri Feb 21 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 25 knots with occasional gusts up to 
  35 knots and seas 6 to 11 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-211800-
/O.CAN.KCRP.GL.W.0002.000000T0000Z-200221T1200Z/
/O.EXT.KCRP.SC.Y.0015.200221T0845Z-200221T1800Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
245 AM CST Fri Feb 21 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 25 knots with occasional gusts up to 
  35 knots and seas 5 to 7 feet.

* WHERE...Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM and Coastal waters from Baffin Bay to Port 
  Aransas out 20 NM.

* WHEN...Until noon CST today.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-211800-
/O.CON.KCRP.SC.Y.0014.000000T0000Z-200221T1800Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
245 AM CST Fri Feb 21 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds around 20 knots with gusts up to 30 knots 
  and choppy to occasionally rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until noon CST today.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Feb 19, 11:09 PM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Feb 19, 11:09 PM CST, 4 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1109 PM CST Wed Feb 19 2020

.DISCUSSION...

Updated for the 06Z Aviation Discussion.

&&

.AVIATION...

IFR CIGs to continue tonight through much of THU, with IFR/MVFR
VSBYs, due to persistent isentropic lift. This will also continue
light rain and light drizzle on and off through the period. May
see a bit more convective activity after 14Z especially toward
VCT as a second surge of high pressure pushes through S TX. N-ly
winds will strengthen with gusts of 20-30 KTs possible behind the
boundary. Did show gradual improvements to CIGs from COT/VCT
behind the boundary, although maintained MVFR CIGs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    51  55  44  55  44  /  50  50  30   0  10
Victoria          50  53  40  57  39  /  50  50  10   0   0
Laredo            51  55  43  54  45  /  40  40  30  10   0
Alice             50  55  42  56  44  /  50  50  30   0  10
Rockport          52  57  44  55  47  /  50  50  20   0  10
Cotulla           50  55  43  56  43  /  40  30  10   0   0
Kingsville        51  55  44  55  44  /  50  50  40   0  10
Navy Corpus       53  56  46  54  49  /  50  50  40  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Thursday afternoon through late Thursday night
     For the following zones: Coastal waters from Baffin Bay to
     Port Aransas out 20 NM...Coastal waters from Port Aransas
     to Matagorda Ship Channel out 20 NM...Waters from Baffin
     Bay to Port Aransas from 20 to 60 NM...Waters from Port
     Aransas to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory from 9 AM to 3 PM CST Thursday For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Coastal waters from Port Aransas to Matagorda
     Ship Channel out 20 NM...Waters from Baffin Bay to Port
     Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

&&

CB/85...AVIATION
Hazardous weather outlook, Feb 19, 9:51 PM CST, 5 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
951 PM CST Wed Feb 19 2020

TXZ229>234-239>247-342>347-442-443-447-210400-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
951 PM CST Wed Feb 19 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Minor coastal flooding is possible Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-210400-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
951 PM CST Wed Feb 19 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Small Craft Advisory is in effect for the bays and gulf waters
Thursday morning through early Thursday afternoon.

A Gale Watch is then in effect Thursday afternoon through early
Friday morning across the Coastal Waters. Small Craft Advisories
will likely continue for the bays through Thursday night, with
SCAs then likely to resume over the gulf waters for Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 1:54 PM CSTWind AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio16 hr
Feb 20, 3:10 PM CSTSmall Craft AdvisoryCRP27 hr

Nearby

Gale Warnings in Texas, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.